Alert archive / Ohio / Flash Flood Warnings in 2019
Flash Flood Warning 40, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Aug 7, 2019, 2:20 PM EDT for Licking County, Ohio. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2019, 2:20 PM EDT (18:20 UTC)
- Expired
- Aug 7, 2019, 4:45 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Licking County, OH
The radar
The Cincinnati radar (KILN), 130 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 2:41 PM EDT | FLOOD | Johnstown, OH | HIGH WATER WAS REPORTED ON A FEW ROADS IN TOWN. |
| Aug 7, 4:17 PM EDT | HEAVY RAIN 4.1 | 1 Ene Johnstown, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 630 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
674 WGUS51 KILN 071820 FFWILN OHC089-072045- /O.NEW.KILN.FF.W.0040.190807T1820Z-190807T2045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Wilmington OH 220 PM EDT Wed Aug 7 2019 The National Weather Service in Wilmington has issued a * Flash Flood Warning for... West central Licking County in central Ohio... * Until 445 PM EDT. * At 219 PM EDT, radar indicated that thunderstorms had produced heavy rain across the warned area. 2 to 3 inches of rain have already fallen. Heavy rain continues to fall with another 1 to 2 inches possible. Runoff from this excessive rainfall will cause flash flooding to occur. * Some locations that will experience flooding include... Johnstown, Granville South and Alexandria. PRECAUTIONARY/PREPAREDNESS ACTIONS... Move to higher ground now. Act quickly to protect your life. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. To report flash flooding, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. && LAT...LON 4016 8252 4006 8255 4012 8276 4018 8276 $$ Binau
2 follow-up statements
749 WGUS71 KILN 071909 FFSILN Flash Flood Statement National Weather Service Wilmington OH 309 PM EDT Wed Aug 7 2019 OHC089-072045- /O.CON.KILN.FF.W.0040.000000T0000Z-190807T2045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Licking OH- 309 PM EDT Wed Aug 7 2019 ...THE FLASH FLOOD WARNING FOR WEST CENTRAL LICKING COUNTY REMAINS IN EFFECT Until 445 PM EDT.... At 307 PM EDT, radar indicated that thunderstorms had produced heavy rain across the warned area. 2 to 4 inches of rain have fallen around Johnstown. More storms are developing to the west and may affect Johnstown and areas to the south with more torrential rainfall. Calls to law enforcement indicate some roads in Johnstown have been closed due to flooding. Additional rainfall may delay this water receding, or cause additional flooding. Some locations that will experience flooding include... Johnstown, Granville South and Alexandria. PRECAUTIONARY/PREPAREDNESS ACTIONS... Move to higher ground now. Act quickly to protect your life. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. To report flash flooding, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. && LAT...LON 4016 8252 4006 8255 4012 8276 4018 8276 $$ Binau
422 WGUS71 KILN 072039 FFSILN Flash Flood Statement National Weather Service Wilmington OH 439 PM EDT Wed Aug 7 2019 OHC089-072049- /O.EXP.KILN.FF.W.0040.000000T0000Z-190807T2045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Licking OH- 439 PM EDT Wed Aug 7 2019 ...THE FLASH FLOOD WARNING FOR WEST CENTRAL LICKING COUNTY WILL EXPIRE AT 445 PM EDT... Flood waters have receded and are no longer expected to pose a threat to life or property. Please continue to heed any road closures. Please report previous flash flooding to the National Weather Service by going to our website at weather.gov/iln and submitting your report via social media. LAT...LON 4016 8252 4006 8255 4012 8276 4018 8276 $$ Binau
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 2:14 PM EDT, 6 minutes earlier.
Area forecast discussion, Aug 7, 2:14 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 214 PM EDT Wed Aug 7 2019 .SYNOPSIS... A weak frontal boundary will allow for showers and storms across portions of the region today. A cold front will cross south through the region Thursday. High pressure over the Upper Midwest will strengthen and settle over the northern Ohio Valley on Saturday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A weak frontal boundary is situated near Interstate 71 this morning. Generally northwest of this boundary are clear skies or cu formation. Southeast of this boundary stratus has been more widespread with some vsbys restrictions still present. Near and in advance of this boundary is where the focus for scattered shower and thunderstorm develop will be present for the afternoon and early evening hours. With cloud cover and the boundary in place today temperatures are expected to be in the lower 80s across a large portion of the region with a few mid 80 readings across the tri-state and up into portions of the Miami Valley where there will be a few more breaks in the clouds. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... Any rain present early in the evening will not make it to midnight and is only expected to affect the Scioto Valley eastward. A few breaks in the clouds will be possible in the late day and overnight hours, but cloud cover will increase by daybreak from the northwest as a secondary cold front approaches. Overnight lows will still remain in the 60s but be in the lower 60s for most locations. Thursday will be marked by a frontal passage from north to south. Storms that fire along this front will have favorable wind profiles to become severe, as they will combine with moist air on southwest winds and a de-stabilization of the boundary layer with daytime heating. The strongest rotating cells that develop may become supercellular and produce damaging winds and support large hail. Highs will be in the lower 80s north to mid 80s south. The front should be along the Ohio River in the evening with a continued but slowing southward progression. Storms that last into the evening will be south of the I-70 corridor and weaken as the atmosphere stratifies in the cold air and loses any heating component. Overnight lows will drop to the upper 50s in the northern half of the CWA, low 60s along and south of the Ohio River. && .LONG TERM /FRIDAY THROUGH TUESDAY/... By Friday the front should be south of our area but models show a persistent chance of showers over the far southern CWA early on. In the cold advection behind the front, highs will be nicely cooler within a few degrees of 80 and markedly drier with dewpoints in the 50s and lower 60s. Surface high pressure will build east into the region Friday night into Saturday, before shifting off to the east on Sunday. This will keep our fa dry through the weekend with a gradual moderation in temperatures. Highs on Saturday will be 80-85, warming to the mid 80s Sunday. Short wave energy entering the region from the northwest will bring a chance of showers late Sunday into early Monday, but timing, position, and strength of this feature is in a large state of flux between models. Confidence in the forecast sensible weather on a shortwave developing in zonal northwest flow is low. After this, high pressure settles north of the area and keeps a generally dry forecast in the offing for next week. Sunny skies in the drier airmass will permit highs on Monday and Tuesday to reach back into the mid to upper 80s. Additional shortwave energy may permit storms to develop on the southern edge of the high pressure's influence, possibly affecting the southern half of the CWA late in the forecast. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... A boundary is situated near KCVG, KLUK, KILN, KCMH, and KLCK. Thunderstorms have developed near KCMH and KLCK and have thunderstorm in the TAFs at the start of the TAF period. At the other area TAF sites expect the boundary to shift eastwards before thunderstorm development begins. Dry conditions are expected for the overnight hours. There will be the potential for some fog at KCVG, KLUK, and KILN. Have the lowest vsbys at KLUK with the river valley location. Another system will move through on Thursday. Most of the thunderstorms will hold off until after the end of the TAF period, however have some VCTS in at the end of the KCMH and KLCK TAF periods and at the end of the longer KCVG TAF period. Winds will also pick up during the day on Thursday with wind gusts around 20 to 25 knots. OUTLOOK...Thunderstorms possible Thursday afternoon and night. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Franks NEAR TERM...Novak SHORT TERM...Franks LONG TERM...Franks AVIATION...Novak
Hazardous weather outlook, Aug 7, 5:20 AM EDT, 9 hours before
Hazardous Weather Outlook National Weather Service Wilmington OH 520 AM EDT Wed Aug 7 2019 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-080930- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 520 AM EDT Wed Aug 7 2019 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A cold front will cross the region on Thursday. Showers and thunderstorms that develop along the front will have a potential for damaging winds and large hail in the strongest storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 7, 1:35 PM EDT, 45 minutes before
Special Weather Statement National Weather Service Wilmington OH 135 PM EDT Wed Aug 7 2019 OHZ054-055-071800- Madison OH-Franklin OH- 135 PM EDT Wed Aug 7 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FRANKLIN AND EAST CENTRAL MADISON COUNTIES UNTIL 200 PM EDT... At 134 PM EDT, radar indicated a strong thunderstorm near Jefferson, moving northeast at 5 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... One half inch diameter hail... Frequent cloud-to-ground lightning... Very heavy rain... Locations impacted include... Jefferson, West Jefferson, Lake Darby, Georgesville, Lilly Chapel, Darbydale, Big Plain and Wrightsville. Do not stay in the open or seek shelter under trees when lightning threatens. Move indoors when a thunderstorm approaches. Water will pond on roads and may quickly fill roadside ditches and small streams. Residents in these areas should remain alert. If this storm becomes stronger, then a warning may be needed. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3982 8328 3995 8337 3997 8324 3986 8316 TIME...MOT...LOC 1734Z 223DEG 6KT 3989 8325 Binau
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:34 PM EDT | Special Weather Statement | ILN | Licking | 26 min |
| Aug 6, 8:38 PM EDT | Special Weather Statement | ILN | Fairfield | 22 min |
| Aug 6, 10:07 PM EDT | Special Weather Statement | ILN | Clermont | 8 min |
| Aug 6, 11:46 PM EDT | Special Weather Statement | ILN | Highland | 14 min |
| Aug 6, 11:56 PM EDT | Special Weather Statement | ILN | Clermont | 34 min |
| Aug 7, 12:05 AM EDT | Special Weather Statement | ILN | Adams | 25 min |
| Aug 7, 1:35 PM EDT | Special Weather Statement | ILN | Madison | 25 min |
| Aug 7, 1:58 PM EDT | Areal Flood Advisory | ILN | Licking | 2 hr |
| Aug 7, 3:19 PM EDT | Special Weather Statement | ILN | Franklin | 41 min |
Nearby
Flash Flood Warnings in Ohio, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.